JOURNAL ARTICLE

Retinal pigment epithelial tear following intravitreal ranibizumab injections for neovascular age-related macular degeneration

Gary K Y Lee, Timothy Y Y Lai, Wai-Man Chan, Dennis S C Lam
Graefe's Archive for Clinical and Experimental Ophthalmology 2007, 245 (8): 1225-7
17287977

BACKGROUND: To report the development of retinal pigment epithelial (RPE) tear after intravitreal injection of ranibizumab (Lucentis, Novartis, Basel, Switzerland).

METHODS: Case report with presentation of the fundus photography, fluorescein angiography (FA) and optical coherence tomography (OCT) findings.

RESULTS: A 70-year-old man received intravitreal injections of ranibizumab for the treatment of occult choroidal neovascularisation (CNV) with fibrovascular pigment epithelial detachment due to age-related macular degeneration. One day after the third intravitreal ranibizumab injection, fundus examination showed a RPE defect at the foveal region. FA and OCT confirmed the presence of RPE tear sparing the fovea. No further progression of the RPE tear was observed after withholding subsequent ranibizumab injection and his right eye visual acuity remained at 20/100 at 3 months from the last injection.

CONCLUSIONS: As with other anti-vascular endothelial growth factor treatment for CNV, RPE tear might occur after intravitreal ranibizumab injection even after previous uneventful intravitreal injections.

Full Text Links

Find Full Text Links for this Article

Discussion

You are not logged in. Sign Up or Log In to join the discussion.

Related Papers

Remove bar
Read by QxMD icon Read
17287977
×

Save your favorite articles in one place with a free QxMD account.

×

Search Tips

Use Boolean operators: AND/OR

diabetic AND foot
diabetes OR diabetic

Exclude a word using the 'minus' sign

Virchow -triad

Use Parentheses

water AND (cup OR glass)

Add an asterisk (*) at end of a word to include word stems

Neuro* will search for Neurology, Neuroscientist, Neurological, and so on

Use quotes to search for an exact phrase

"primary prevention of cancer"
(heart or cardiac or cardio*) AND arrest -"American Heart Association"